Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 81, NWS New York, NY

September 23, 2016

NWS New York, NY issued this small craft advisory at Sep 23, 2016, 4:09 AM EDT. It took effect at Sep 24, 2016, 12:00 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2016, 4:09 AM EDT (08:09 UTC)
In effect from
Sep 24, 2016, 12:00 AM EDT
Expired
Sep 25, 2016, 10:36 AM EDT
In force
35 hr
Issued by
NWS New York, NY

The text

As transmitted.

035 
WHUS71 KOKX 230809
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
409 AM EDT FRI SEP 23 2016

...ROUGH CONDITIONS LATE TONIGHT INTO SATURDAY...

ANZ330-335-338-340-345-232030-
/O.NEW.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
409 AM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
SATURDAY.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-232030-
/O.NEW.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 AM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
SATURDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
740 
WHUS71 KOKX 231933
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI SEP 23 2016

...ROUGH CONDITIONS LATE TONIGHT INTO SATURDAY...

ANZ330-335-338-340-345-240900-
/O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
333 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-240900-
/O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
021 
WHUS71 KOKX 240236
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1036 PM EDT FRI SEP 23 2016

...ROUGH CONDITIONS INTO SATURDAY...

ANZ330-335-338-340-345-241000-
/O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1036 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS...NORTH TO NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO
  25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-241100-
/O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1036 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 15 TO 20 KT WITH
  GUSTS TO 25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
180 
WHUS71 KOKX 240717
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT SAT SEP 24 2016

...ROUGH CONDITIONS INTO SUNDAY...

ANZ350-353-355-241530-
/O.EXT.KOKX.SC.Y.0081.000000T0000Z-160925T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  THE HIGHEST WINDS WILL BE THROUGH THIS AFTERNOON. SEAS 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-241000-
/O.CON.KOKX.SC.Y.0081.000000T0000Z-160924T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
317 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...NORTHEAST AROUND 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
761 
WHUS71 KOKX 240958
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
558 AM EDT SAT SEP 24 2016

...ROUGH CONDITIONS INTO SUNDAY...

ANZ330-335-338-340-345-241100-
/O.EXP.KOKX.SC.Y.0081.000000T0000Z-160924T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
558 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING...

WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS AND THE ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

ANZ350-353-355-242200-
/O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
558 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
102 
WHUS71 KOKX 241919
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT SAT SEP 24 2016

...ROUGH CONDITIONS INTO SUNDAY...

ANZ350-353-355-250900-
/O.EXT.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 PM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
770 
WHUS71 KOKX 242349
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT SAT SEP 24 2016

...ROUGH CONDITIONS INTO SUNDAY...

ANZ350-353-355-251000-
/O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
749 PM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  TONIGHT. SEAS 3 TO 6 FEET...WITH A SOUTHEAST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
515 
WHUS71 KOKX 250711
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
311 AM EDT SUN SEP 25 2016

...ROUGH CONDITIONS THROUGH TODAY...

ANZ350-353-355-252100-
/O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
311 AM EDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT.
  SEAS 3 TO 6 FEET...WITH A SOUTHEAST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
760 
WHUS71 KOKX 251436
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1036 AM EDT SUN SEP 25 2016

...HAZARDOUS SEAS ON THE OCEAN TODAY...

ANZ350-353-355-252200-
/O.CAN.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/
/O.NEW.KOKX.SW.Y.0015.160925T1436Z-160925T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1036 AM EDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS REPLACED THE SMALL
CRAFT ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

JMC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 1:51 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 23, 1:51 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
151 AM EDT Fri Sep 23 2016

.SYNOPSIS...
High pressure weakens and moves farther offshore tonight into
Friday. A cold front over the Great Lakes passes through Friday
evening. Canadian high pressure will build in this weekend, then
pass east on Monday. A frontal system may approach from the west
some time from Tuesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High pressure weakens and moves farther offshore leaving the
region with light winds and still enough subsidence to allow for
mostly clear conditions. Optimal radiational cooling is thus
present across the region, allowing for a vast range of
temperature between urban and rural locations. Temperatures were
further adjusted down slightly as temperatures for the region were
running a few degrees less than forecast. This is accounting for a
few more degrees of cooling with the light winds and mostly clear
conditions expected to remain through the rest of the overnight.
For overnight lows, readings range from the upper 40s to lower
60s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Cold front approaches area from NW on Friday with an amplifying
upper trough across eastern Canada. Cold frontal passage looks to
be during the early evening hours, passing south of LI/NYC metro
by 10 PM. There is decent low-level lift with the front and
marginal instability with CAPES around 500 J/KG across the
interior, otherwise best upper forcing remains north of the
region. Thus, looking for a low chance of showers and possibly a
thunderstorm from late afternoon in the interior, through the
early morning hours far eastern sections. Much of the cloud cover
and precipitation will be post-frontal, with the 85h-70h front.

Ahead of the front Friday, unseasonably warm conditions will
continue with a SW flow and warm heights aloft. Highs will range
from the lower 80s at the coast, to the mid and upper 80s NYC
metro and interior.

A gusty northerly flow will develop behind the front Friday night
with gusts up to 20 mph. Clearing will be gradual from the NW
during the morning hours. Lows Friday night will be a few degrees
cooler than the previous night, but still a few degrees above
normal.

There is a moderate risk of rip current development at Atlantic
Beaches on Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Forecast early on is relatively straightforward, as a cooler and
much drier Canadian air mass arrives for Sat through Mon. Morning
clouds should give way to afternoon sunshine on a gusty NE-N flow.
High temps should be 10-15 degrees cooler on Sat than those fcst for
Fri, in the lower and mid 70s, then a little cooler for Sunday and
Monday, with upper 60s and lower 70s. Lows both Sat night and Sunday
night should have a wide range due to ideal radiational cooling
conditions under clear skies, with diminishing winds toward daybreak
Sunday and light winds Sunday night, from 50-55 in NYC metro, to the
40s most elsewhere, to the mid/upper 30s in outlying areas. Per
current forecast frost advisories could be needed for interior
portions of the Lower Hudson Valley and SW CT for Sunday night.

Meanwhile, a complicated flow regime will be setting up across North
America this weekend into the middle of next week, with decreasing
forecast certainty after Monday. Medium range guidance has been
forecasting an omega block to develop over the eastern two-thirds of
the continent, but the details remain sketchy. Earlier runs of the
ECMWF and today's 12Z GFS have advertised a stronger block, which
would keep a weak frontal system to our west through the middle of
next week, with reinforcing shots of cooler air for us as mid level
shortwaves rotate around the eastern leg of the block over the
Canadian maritimes, while today's 12Z ECMWF, by cutting off part of
the energy of the western leg of the block over the Southwest this
weekend, is allowing a more progressive pattern and frontal passage
Mon night into Tue. As a result the forecast trends to near average
temps and mainly slight chance PoP from late Monday night onward.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR as high pressure slides south and a cold front approaches from
the north this AFTN. The front passes through this evening with
some SCT -SHRA (with a very low CHC for TS) mainly N and E of the
NY Metro in its wake.

Light winds this morning back to W (SW along the coast) by AFTN.
Winds at KEWR may reach 10 KT between 20Z and 23Z and the
direction could be WNW (~290 degrees), but gusts do not seem
likely to occur.

Timing of Cold FROPA with distinct wind shift to the NNE may be
1-2 hours sooner than fcst this evening.

.Outlook for 06Z Saturday through Tuesday...
.SAT-MON...VFR.
.TUE...VFR. CHC -RASH late.

&&

.MARINE...
A weak pressure gradient remains across the waters through Friday
ahead of an approaching cold front. Gusty north winds behind the
cold front Friday night and SE/E swells may bring seas to around
SCA criteria on the ocean waters. Confidence is too low to issue
at this time.

The combination of wind waves in post-frontal northerly flow and
incoming swells from distant Karl should lead to SCA conditions on
the ocean mainly from late Fri night into Sat night. An afternoon
buoy ob near Karl currently shows 11-ft seas with a 10-second
period, which per swell decay algorithm would arrive Sat afternoon
as long period 4-ft swells, which in combination with N flow around
15 kt should likely lead to at least 5-ft seas Sat night even if
Karl does not strengthen.

Quiet thereafter with high pressure in control Sunday through Mon
night, then possibly a weak frontal passage late Mon night into Tue.

&&

.HYDROLOGY...
No significant widespread rainfall is expected through Friday
night.

It should be dry from Saturday through at least early next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...Goodman/DW
NEAR TERM...JM
SHORT TERM...DW
LONG TERM...Goodman
AVIATION...DS/Tongue
MARINE...Goodman/DW
HYDROLOGY...Goodman/DW
Hazardous weather outlook, Sep 22, 4:29 AM EDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EDT THU SEP 22 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-230830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
429 AM EDT THU SEP 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-230830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EDT THU SEP 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.